Alert archive / Alabama / Storm Watches in 2024

Storm Watch 2, NWS Mobile, AL

February 2, 2024

NWS Mobile, AL issued this storm watch at Feb 2, 2024, 3:16 PM CST. It took effect at Feb 3, 2024, 9:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 2, 2024, 3:16 PM CST (21:16 UTC)
In effect from
Feb 3, 2024, 9:00 PM CST
Expired
Feb 3, 2024, 3:54 AM CST
In force
Issued by
NWS Mobile, AL

The text

As transmitted.

354 
WHUS74 KMOB 022116
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
316 PM CST Fri Feb 2 2024

GMZ630>634-650-655-670-675-030530-
/O.UPG.KMOB.GL.A.0005.240204T0000Z-240204T1500Z/
/O.NEW.KMOB.SC.Y.0014.240203T2100Z-240204T0300Z/
/O.NEW.KMOB.SR.A.0002.240204T0300Z-240204T1800Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
316 PM CST Fri Feb 2 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM CST
SATURDAY...
...STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

* WHAT...For the Small Craft Advisory, southeast winds 15 to 25 kt
  with gusts up to 35 kt. For the Storm Watch, southeast winds 25
  to 35 kt with gusts up to 50 kt and seas 8 to 13 ft possible.
  Waves over bays and sounds 2 to 4 ft. 

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...For the Small Craft Advisory, from 3 PM to 9 PM CST 
  Saturday. For the Storm Watch, from Saturday evening through 
  Sunday morning.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$

GMZ635-636-030530-
/O.EXT.KMOB.GL.A.0005.240204T0300Z-240204T1800Z/
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
316 PM CST Fri Feb 2 2024

...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY 
MORNING...

* WHAT...Southeast winds increasing to 25 to 30 kt with gusts up
  to 40 kt. Wave heights building to 2 to 3 ft. 

* WHERE...Coastal waters of Alabama and northwest Florida.

* WHEN...From Saturday evening through Sunday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
2 follow-up statements
894 
WHUS74 KMOB 030333
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
933 PM CST Fri Feb 2 2024

GMZ630>634-650-655-670-675-031200-
/O.CON.KMOB.SC.Y.0014.240203T2100Z-240204T0300Z/
/O.CON.KMOB.SR.A.0002.240204T0300Z-240204T1800Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
933 PM CST Fri Feb 2 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM CST
SATURDAY...
...STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

* WHAT...For the Small Craft Advisory, southeast winds 15 to 25 kt
  with gusts up to 35 kt and seas 2 to 5 ft expected. For the
  Storm Watch, southeast winds 25 to 35 kt with gusts up to 50 kt
  and seas 8 to 13 ft possible. Waves over bays and sounds 2 to 4
  ft. 

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...For the Small Craft Advisory, from 3 PM to 9 PM CST 
  Saturday. For the Storm Watch, from Saturday evening through 
  Sunday morning.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$

GMZ635-636-031200-
/O.CON.KMOB.GL.A.0005.240204T0300Z-240204T1800Z/
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
933 PM CST Fri Feb 2 2024

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

* WHAT...East to southeast winds increasing to near 25 kt with 
  gusts up to 40 kt. Wave heights building to 2 to 3 ft. 

* WHERE...Western Choctawhatchee Bay and Eastern Choctawhatchee 
  Bay.

* WHEN...From Saturday evening through Sunday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
519 
WHUS74 KMOB 030954
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
354 AM CST Sat Feb 3 2024

GMZ630>634-650-655-670-675-031800-
/O.CON.KMOB.SC.Y.0014.240203T2100Z-240204T0300Z/
/O.UPG.KMOB.SR.A.0002.240204T0300Z-240204T1800Z/
/O.NEW.KMOB.GL.W.0005.240204T0300Z-240204T1800Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
354 AM CST Sat Feb 3 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM CST THIS EVENING...
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
SUNDAY...

* WHAT...For the Small Craft Advisory, southeast winds 20 to 25 
  kt with gusts up to 30 kt and seas 3 to 6 ft expected. For the 
  Gale Warning, east winds 20 to 30 kt with gusts up to 40 kt and 
  seas 6 to 11 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 9 PM CST this evening. For the Gale Warning, from 9 PM this 
  evening to noon CST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ635-636-031800-
/O.UPG.KMOB.GL.A.0005.240204T0300Z-240204T1800Z/
/O.NEW.KMOB.GL.W.0005.240204T0300Z-240204T1800Z/
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
354 AM CST Sat Feb 3 2024

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
SUNDAY...

* WHAT...East winds 20 to 25 kt with gusts up to 35 kt and seas 
  up to 3 ft expected.

* WHERE...Western Choctawhatchee Bay and Eastern Choctawhatchee 
  Bay.

* WHEN...From 9 PM this evening to noon CST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this storm watch went out at Feb 2, 11:38 AM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Feb 2, 11:38 AM CST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1138 AM CST Fri Feb 2 2024

...New AVIATION...

.AVIATION...
(18Z TAFS)
Issued at 1138 AM CST Fri Feb 2 2024

VFR conditions, with light and variable winds, will continue
through this evening. Some patchy fog may develop over southern
portions of the local area during the overnight hours, possibly
reducing visibilities to MVFR, or locally IFR. Any fog that does
develop will dissipate a little after sunrise, with VFR conditions
expected for Saturday morning. /96

&&

.NEAR TERM...
(Now through Saturday)
Issued at 1138 AM CST Fri Feb 2 2024

A short-wave trof at high levels is slipping eastward over the
southeast this morning. High level clouds are also being carried
eastward with it, with the back edge of these clouds pushing
across the western zones. As the southeast US feature moves away,
clouds are forecast to thin, leaving a mix of sun and high level
cirrus today. With the axis of a surface high over the central
Gulf coast, winds are favored to be light. Daytime highs in the
upper 60s to lower 70s interior to mid 60s coast. Surface high
pressure begins to move eastward across the Appalachians tonight
and Saturday. Overnight lows will still be cool, ranging 39 to 43
interior to mid to upper 40s along the coast.

To the west, a large and rather complex synoptic pattern will be
evolving. A couple of surface low pressure systems to contend
with. Embedded in what appears to be a large cyclonic gyre forming
over the south central US, a lead frontal wave of surface low
pressure is progged to move east northeast over the northwest Gulf
through the day Saturday. Clouds will be on the increase. As this
feature approaches late in the near term, a more established
south to southeast flow allows Gulf moisture to open up.
Considering the approach of a leading edge of large scale lift, a
chance of showers is introduced Saturday afternoon along and west
of a line from Waynesboro MS to Fort Morgan AL within the zone of
best atmospheric moisture then. Highs Saturday mostly in the mid
to upper 60s.

With increase in onshore flow, rip current threat begins to
increase Saturday, to Moderate levels along area beaches. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      44  66  50  62  44  57  40  65 /   0  20  90  70  40  10   0   0
Pensacola   46  64  53  61  45  56  43  63 /   0   0  90  80  40  20   0   0
Destin      49  66  55  63  48  59  46  65 /   0   0  80  90  40  20   0   0
Evergreen   40  70  48  58  41  58  37  65 /   0   0  80  90  60  20   0   0
Waynesboro  41  65  46  57  41  58  37  63 /   0  20  90  80  50  10   0   0
Camden      39  68  47  54  40  56  36  62 /   0   0  70  90  70  20   0   0
Crestview   41  69  49  60  42  57  38  65 /   0   0  80  90  60  20   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Gale Watch from Saturday evening through Sunday morning for
     GMZ630>636-650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 3:46 AM CSTGale WatchMOB24 hr
Feb 2, 3:09 PM CSTRip Current StatementMOBBaldwin, Mobile3 days
Feb 2, 3:16 PM CSTSmall Craft AdvisoryMOB30 hr

Nearby

Storm Watches in Alabama, 2024Every storm watch in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.